Hail, Meade
- When
- September 14, 6:35 PM CST
- Where
- Meade County, 5.65 mi NW of Fowler
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.440, -100.270
Forcing from a strong jet streak moving across the area helped to initiate a few thunderstorms and a few of these became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Forcing from a strong jet streak moving across the area helped to initiate a few thunderstorms and a few of these became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Sep 14, 2:52 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT TUE SEP 14 2010 .DISCUSSION... DAYS 1-2... A STRONG SHORTWAVE TROUGH WILL PASS ACROSS THE CENTRAL PLAINS LATE TONIGHT AND WEDNESDAY. THE SFC REFLECTION OF THIS WAVE WILL DEVELOP ALONG THE FRONT RANGE LATER THIS AFTERNOON AND THEN MOVE EASTWARD ACROSS NEBRASKA AND INTO IOWA AND SOUTHERN MN BY WEDNESDAY EVENING. FURTHER SOUTH, THERMAL CONTRIBUTIONS DUE TO DOWNSLOPE FLOW WILL LEAD TO THE DEVELOPMENT OF A TRAILING SFC LOW ALONG THE COLD FRONT ACROSS KS. BUT THE TRUE SYNOPTIC LOW WITH LOW LEVEL WIND CIRCULATION WILL BE FURTHER NORTHEAST. THE BEST DEEP LAYER MOISTURE AND CONVERGENCE WILL BE WELL TO OUR NORTHEAST AHEAD OF THE SFC LOW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN OUR NORTHERN COUNTIES TONIGHT ON THE SOUTHERN END OF THE UPPER DYNAMIC LIFT, AND THEN ALONG THE TRAILING COLD FRONT IN OUR FAR SOUTHEAST WEDNESDAY AFTERNOON. GIVEN THE DOWNSLOPE FLOW, TEMPS OUGHT TO SOAR TO NEAR 100 IN AREAS SOUTHEAST OF DDC, ESPECIALLY ON THE LOWER TERRAIN IN SOUTHERN CLARK COUNTY WHERE IT COULD REACH 102F. AFTER THE UPPER JET STREAK PASSES, OUR FCST AREA WILL BE IN THE ENTRANCE REGION OF THE JET BY THURSDAY. THE MODELS SHOW FAIRLY HIGH RH AT MID LEVELS (600-500MB) AND THE NAM/ECMWF ACTUALLY HAVE SMALL AMOUNTS OF QPF. DECIDED TO INTRODUCE SMALL POPS FOR SHOWERS BUT THIS PRECIP MAY NOT EVEN REACH THE GROUND GIVEN THE DRY LOW LEVELS. TEMPS SHOULD BE COOLER BEHIND THE FRONT ON THURSDAY, ESPECIALLY IN AREAS THAT HAVE EXTENSIVE MID LEVEL CLOUD. DAYS 3-7... THE MEDIUM RANGE MODELS ALL CONTINUE TO BE IN VERY GOOD AGREEMENT WITH THE DEVELOPMENT OF A BROAD UPPER LEVEL RIDGE DEVELOPING OVER MUCH OF THE CONUS THROUGH THE LATTER PART OF THIS WEEK INTO THE WEEKEND. A DEEP UPPER LEVEL LOW PRESSURE CENTER OVER THE OVER FAR NORTHERN CANADA WILL ROTATE SOUTH THROUGH THE SOUTHERN PROVINCES AND INTO THE HUDSONS BAY REGION BY SATURDAY. AN ASSOCIATED COLD FRONT IS FORECAST TO PUSH SOUTH INTO THE CENTRAL PLAINS ON SATURDAY AND MAY BE AS FAR SOUTH AS MY NORTHERN CWA. MODEL SOUNDINGS DON'T SHOW VERY SIGNIFICANT INSTABILITY ALONG THE FRONT WHICH MAKES SENSE GIVEN THE WARMER MID LEVELS. THE MODELS BREAK OUT SOME QPF ALONG AND MAINLY NORTH OF THE CWA ON SATURDAY BUT AM OPTING TO LEAVE THE FORECAST DRY FOR NOW. THE FRONT LIFTS OFF TO THE NORTH ON SUNDAY AS ANOTHER STRONG WAVE MOVES ONSHORE IN THE PACIFIC NORTHWEST. WE SHOULD SEE A FEW DAYS OF TEMPERATURES CLIMBING BACK UP TO AROUND OR OVER 90 DEGREES BEFORE ANOTHER COLD FRONT...ASSOCIATED WITH THE NEXT SHORTWAVE...PUSHES SOUTH THROUGH THE CENTRAL HIGH PLAINS. THE GFS AND TO A LESSER EXTENT THE ECMWF SHOW A STRONGER WAVE MOVING ACROSS THE CONUS LATER NEXT WEEK WHICH COULD BRING SIGNIFICANTLY COOLER TEMPERATURES TO THE REGION ALONG WITH A BETTER CHANCE FOR PRECIPITATION. WILL ADJUST THE WEEK TWO FORECAST TO NEAR NORMAL FOR TEMPERATURES AND PRECIPITATION. && .AVIATION... WIDELY SCATTERED THUNDERSTORMS DEVELOPING OVER THE TEXAS PANHANDLE SHOULD CONTINUE TO DEVELOP AND COULD MOVE NORTH OF THE KANSAS BORDER DURING THE LATE AFTERNOON HOURS. THINK THAT THESE STORMS WILL MAINLY STAY SOUTHEAST OF DODGE CITY SO WILL JUST HAVE A MENTION OF CB'S IN THE TAF. OTHER STORMS ARE EXPECTED TO DEVELOP OVER EASTERN COLORADO THROUGH THE LATE AFTERNOON HOURS AND MOVE OUT INTO NORTHWEST KANSAS AND NEBRASKA THIS EVENING. STORMS FROM THIS AREA COULD IMPACT THE HAYS AREA AFTER SUNSET BUT SHOULD BE MOVING OUT OF THE AREA BY 06Z. THERE COULD ALSO BE SOME AREAS OF STRATUS DEVELOPING AROUND HAYS LATER THIS EVENING NORTH OF A RETREATING FRONTAL BOUNDARY. THE STRATUS SHOULD BE DIMINISHING LATER TONIGHT AS THE BOUNDARY MOVES NORTH OUT OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 97 60 82 / 10 0 0 20 GCK 66 95 57 82 / 20 0 0 10 EHA 64 95 58 83 / 10 0 0 20 LBL 67 97 60 83 / 10 0 0 20 HYS 70 93 58 80 / 30 0 0 10 P28 72 100 67 82 / 10 40 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1146 AM CDT TUE SEP 14 2010 KSZ030-031-043>046-061>066-074>081-084>090-151000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1146 AM CDT TUE SEP 14 2010 /1046 AM MDT TUE SEP 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE OKLAHOMA PANHANDLE LATER THIS AFTERNOON. THESE STORMS COULD MOVE UP INTO SOUTHWEST AND SOUTH CENTRAL KANSAS THIS EVENING. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF NORTHEAST COLORADO AND ARE FORECAST TO MOVE OUT INTO NORTHWEST KANSAS TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS OVER 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE FORECAST TO AGAIN DEVELOP AFTER 4 OR 5 PM ON WEDNESDAY...GENERALLY EAST OF A LINE FROM ASHLAND TO DODGE CITY AND WAKEENEY. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS OVER 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SOME STORM SPOTTERS MAY BE REQUIRED TODAY GENERALLY EAST OF LINE FROM COLDWATER TO DODGE CITY TO NEAR HAYS AFTER 4 OR 5 PM AND INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06/GERARD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 623 PM CDT TUE SEP 14 2010 KSZ088-150015- CLARK- 623 PM CDT TUE SEP 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK COUNTY... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ENGLEWOOD...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN CLARK COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3723 10001 3722 9970 3699 9978 3699 9997 TIME...MOT...LOC 2322Z 181DEG 14KT 3693 9986 UMSCHEID
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 732 PM CDT TUE SEP 14 2010 KSZ077-078-087-088-150130- CLARK-FORD-GRAY-MEADE- 732 PM CDT TUE SEP 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEADE...NORTHWESTERN CLARK...SOUTHEASTERN GRAY AND SOUTHWESTERN FORD COUNTIES... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR FOWLER...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN NORTHEASTERN MEADE...NORTHWESTERN CLARK...SOUTHEASTERN GRAY AND SOUTHWESTERN FORD COUNTIES...INCLUDING THE CITY OF FOWLER... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3772 10034 3763 9991 3733 10025 3738 10043 TIME...MOT...LOC 0032Z 206DEG 16KT 3742 10027 UMSCHEID
The Dodge City radar (KDDC), 44 km away, was scanning. The volume nearest the first event began at 00:35 UTC.
4 hail. Local standard time, as filed.
The hail was dime to quarter sized and the reported was relayed by law enforcement dispatch.
The hail was pea to quarter sized and covered the ground completely.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262864, 262865, 262867, 262868.